Unusual tree bark like skin pigmentation over veins after 5-flourouracil infusion with spontaneous resolution Unusual tree bark like skin pigmentation over veins after 5-flourouracil infusion with spontaneous resolution
Main Article Content
5-Fluorouracil (5-FU) is a commonly used chemotherapeutic agent used alone or in combination to treat a variety of cancers particularly of gastrointestinal origin. Skin hyper pigmentation is a very rare adverse event occurring with 5-FU infusions occurring in 2 to 5% of cases. This has become even rare due to versatile use of peripherally inserted central catheters and chemo ports in patients requiring prolonged infusions. We are hereby reporting this rare tree bark like Serpigenous supravenous skin pigmentation in a patient receiving prolonged 5-flourouracil infusion who denied for chemo port insertion. It resolved spontaneously over a month in left upper limb veins, but appeared again in right side when these veins are used in next cycle of chemotherapy. No alteration in drug dose or discontinuation of chemotherapy is needed in this condition as underlying veins are patent unlike in thrombophlebitis.
This is an Open Access article distributed under the terms of the Attribution-Noncommercial 4.0 International License [CC BY-NC 4.0], which requires that reusers give credit to the creator. It allows reusers to distribute, remix, adapt, and build upon the material in any medium or format, for noncommercial purposes only.